MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remains implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four (4) years post initial procedure, a type iiib endoleak (hole in graft) was detected during routine follow-up.The physician elected to treat the patient by relining with a gore (non-endologix) graft on (b)(6) 2019.The patient was reportedly in good condition pre- and post-secondary procedure.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported event of a type iiib endoleak due to a lack of relevant contrasted imaging.The clinical assessment determined aneurysm sac growth (14mm) of the right side common iliac artery occurred that was not in the event as reported; the sac growth was discovered during a review of the 46-month post ct scan.In addition, clinical identified that the initial implant was off-label due to no abdominal aortic aneurysm (aaa) sac present and only a right common iliac artery (rcia) sac, and placement of the stent into a pre-existing surgical tube graft repair.The procedure-related harms and the device, user, procedure, or anatomy-relatedness of the event could not be determined.The final patient status was reported to be in good condition post secondary endovascular repair.The manufacturing lot review confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.Device iteration is afx with duraply.
 
Event or Problem Description
The initial implant was off-label due to non-abdominal aortic aneurysm treatment (only a right side common iliac artery aneurysm sac) and placement of stent into a pre-existing surgical tube graft repair.In addition, clinical identified that aneurysm enlargement was also present at the time of the reported event.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8474044
Report Number2031527-2019-00148
Device Sequence Number1515891
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180303
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1319586-006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-LIMB STENT GRAFT: 1252562-004; AFX-LIMB STENT GRAFT: 1252601-001; AFX-LIMB STENT GRAFT: 1252562-004; AFX-LIMB STENT GRAFT: 1252601-001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR